Alert archive / Texas / Red Flag Warnings in 2016
Red Flag Warning 16, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Jul 10, 2016, 4:31 PM CDT for 8 counties in Texas; Cimarron County, Oklahoma. It took effect at Jul 11, 2016, 2:00 PM CDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2016, 4:31 PM CDT (21:31 UTC)
- In effect from
- Jul 11, 2016, 2:00 PM CDT
- Expired
- Jul 11, 2016, 4:44 AM CDT
- In force
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 77 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1403 J/kg
- Mixed-layer CIN
- -271 J/kg
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
751 WWUS84 KAMA 102131 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 431 PM CDT SUN JUL 10 2016 OKZ001-TXZ001-002-006-007-011-012-016-017-111100- /O.NEW.KAMA.FW.W.0016.160711T1900Z-160712T0100Z/ CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH- RANDALL- 431 PM CDT SUN JUL 10 2016 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM CDT MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA AND TEXAS PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 2 PM TO 8 PM CDT MONDAY. * AFFECTED AREA...IN OKLAHOMA...CIMARRON. IN TEXAS...DALLAM... SHERMAN...HARTLEY...MOORE...OLDHAM...POTTER...DEAF SMITH AND RANDALL. * 20 FOOT WINDS...SOUTHWESTERLY AROUND 20 MPH WITH GUSTS UP TO 40 MPH * RELATIVE HUMIDITY...BETWEEN 10 AND 15 PERCENT * TIMING...BETWEEN 2 PM AND 8 PM CDT PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE) BEAT
1 follow-up statement
190 WWUS84 KAMA 110944 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 444 AM CDT MON JUL 11 2016 OKZ001-TXZ001-002-006-007-011-012-016-017-111045- /O.CAN.KAMA.FW.W.0016.160711T1900Z-160712T0100Z/ CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH- RANDALL- 444 AM CDT MON JUL 11 2016 ...RED FLAG WARNING IS CANCELLED FOR THE WESTERN OKLAHOMA AND TEXAS PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE RED FLAG WARNING ISSUED EARLIER FOR WESTERN SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES AS 20 FOOT WINDS ARE FORECAST TO REMAIN BELOW 20 MPH. $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jul 10, 12:07 PM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jul 10, 12:07 PM CDT, 4 hours 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
1207 PM CDT SUN JUL 10 2016
.AVIATION...
Gusty southerly winds will continue through this evening at all TAF
sites. A few thunderstorms may try to make a run at the GUY TAF site
late this afternoon/evening. But think coverage will be too isolated
to mention in the TAF. Skies should remain VFR. Southerly winds will
veer some around sunrise Monday.
&&
.PREV DISCUSSION... /Issued 545 AM CDT SUN JUL 10 2016/
AVIATION...
For the 12Z TAFS, same song, different day. Isold showers and
thunderstorms may develop across parts of the area later this
afternoon and evening. Expect coverage to be isold so decided not to
mention this weather element in any of the terminal fcsts as
confidence is also low as to whether or not a particular TAF site
will be impacted. South winds will increase and become gusty by mid
morning, then slowly diminish durg the late evening hours.
Andrade
PREV DISCUSSION... /Issued 440 AM CDT SUN JUL 10 2016/
DISCUSSION...
Upper level ridge building across New Mexico and the Panhandles. An
upper level low over the Pacific Northwest will start moving further
inland this afternoon and tonight, lowering heights and sending a
shortwave south across Colorado and the Panhandles. At the surface,
the pattern the next few days will resemble more of a spring-like
pattern with leeside troughing and gusty south to southwesterly
winds. But high temperatures, thanks to an 850mb thermal ridge will
definitely feel like summer. As the lee trough strengthens today,
downslope westerly winds are expected to remain mostly over New
Mexico and keep our high temperatures from skyrocketing too high,
though widespread low to mid 100s over the west seems pretty likely.
Have limited the heat advisory to just the Palo Duro Canyon State
Park area, but will pass along to monitor in case guidance is
undercutting the potential. Thermal ridging will keep most of the
area capped today, but similar to yesterday isolated to scattered
storms are possible anywhere over the western Panhandles along
the surface trough that can overcome the cap. When the shortwave
arrives tonight in the northern half of the area, storms may have a
better chance of becoming more organized and widespread as 0-6km
Bulk Shear values average around 30kts. Some marginally severe hail
is possible, but the main threat would be damaging wind gusts as steep
low and mid-level lapse rates and sounding profiles suggest. For
Monday the biggest potential change will be as the surface trough
moves eastward. Westerly, downslope flow will move into the western
Panhandles and sharpen the dryline. The 850mb thermal ridge
accompanies this as well, so expect temperatures to remain in the low
to mid 100s with very low RH values across the western half of the
Panhandles. The atmosphere will likely remain quite capped on Monday,
with maybe a brief window late in the afternoon or early evening for
another weak shortwave to cross the Oklahoma Panhandle before heights
quickly rise across the western U.S. behind the upper low moving into
the Northern Plains. Models disagree somewhat on the timing of when
the surface trough moves eastward into Kansas and when/if any
precipitation will be possible.
Tuesday and beyond, a broad area of upper level ridging is expected
to develop across the southern third of the U.S.. Isolated
thunderstorms will continue to be possible during this time, mainly
favoring the northern and eastern half of the Panhandles, though
coverage will be quite limited. By the end of the workweek, the
Panhandles may see an enhanced shot for precip with northwest flow as
the upper level pattern buckles some. Saturday and beyond should
continue to favor a dry forecast as a large high pressure ridge
builds over the Southern Plains.
Elsenheimer
&&
.AMA Watches/Warnings/Advisories...
TX...Heat Advisory until 8 PM CDT this evening for the following
zones: Armstrong...Randall.
OK...None.
&&
15/16Hazardous weather outlook, Jul 10, 3:33 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 333 PM CDT SUN JUL 10 2016 OKZ001>003-TXZ001>020-111000- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 333 PM CDT SUN JUL 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. A HEAT ADVISORY HAS BEEN ISSUED FOR THE PALO DURO CANYON STATE PARK. HIGH TEMPERATURES TODAY WILL REACH 105 TO 110 DEGREES. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS THE WESTERN AND NORTHERN HALF OF THE PANHANDLES. A FEW STORMS COULD BECOME STRONG TO SEVERE...WITH DAMAGING WINDS AND QUARTER SIZE HAIL THE PRIMARY HAZARDS. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HIGH TEMPERATURES ON MONDAY WILL APPROACH 105 TO 110 DEGREES IN THE PALO DURO CANYON STATE PARK. A HEAT ADVISORY MAY BECOME NECESSARY FOR THIS AREA. THUNDERSTORM CHANCES CONTINUE THROUGH FRIDAY ACROSS THE PANHANDLES. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS. A FEW STORMS COULD BECOME STRONG TO SEVERE...HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. BEAT
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 3:38 AM CDT | Heat Advisory | AMA | Armstrong, Randall | 16 hr |
| Jul 9, 8:35 PM CDT | Special Weather Statement | AMA | Cimarron | 40 min |
Nearby
Red Flag Warnings in Texas, 2016Red Flag Warnings in Oklahoma, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.